[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Hello I'm having a problem with my pump

Hello there, I'm a 22 yr. old male who has had Juvenile Diabetes for the
past 20 years. I was on injections, then started the Humulin pen last year
and have switched to a Disetronic H-Tron pump since the beginning of July.
My sugars were balanced quite nicely when I first started the pump. I was
on a basal rate of 0.8 units of Humalog an hour and bolused 1 unit of
Humalog for every 15 grams of carbohydrates I ate (eg. 90 grams for a
meal, I bolused 6 units). Recently, about a week ago, my sugars shot up
considerably averaging from 18-21 (324-378). I thought that it was
possible that my insulin was not being properly absorbed so I switched the
infusion site to several other spots on my abdomen (I used to give my
insulin in the abdomen for years before) however, the sugar was still high
no matter where I inserted. The pump gave no warning signals or anything
and I went to AutoControl and they confirmed that the pump was functioning
fine. I changed the insulin cartridge and then my sugars returned to the
normal range for 1 day, however the next day they were high again. I don't
know what the problem is. I have since put my pump in stop mode and have
returned to the pen for the last 5 days, my insulin is working now but I'm
forced to give 6 shots of Humalog a day. Is there any ideas anyone may
have why my sugars are so high with the pump all of a sudden? I haven't
changed any external factors because I have been just as active as I was
before (I play tennis, lift weights and do cardio).


for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml